Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

June 30, 2019Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 30, 2019, 6:21 PM EDT for Indian River County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2019, 6:21 PM EDT (22:21 UTC)
Expired
Jun 30, 2019, 7:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 20 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS82 KMLB 302221
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Sun Jun 30 2019
 
FLZ047-054-302315-
Southern Brevard County FL-Indian River FL-
621 PM EDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 715 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Indian River Shores. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2806 8080 2806 8053 2774 8038 2775 8079
TIME...MOT...LOC 2221Z 304DEG 13KT 2792 8065 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:02 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 30, 4:02 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
402 PM EDT Sun Jun 30 2019

.DISCUSSION...

Thru Tonight...Late morning Cape sounding shows deep layer
westerly flow with some drying aloft which has reduced the precip
water to 1.8 inches. Nice presentation of east coast sea breeze on
KMLB Doppler radar pushing slowly inland. West coast sea breeze
is a little more active with convection and this combination of
sea breeze and outflow will interact with the east coast sea
breeze early this evening, prior to sunset. As a result, expect
an increase in storm coverage over EC FL next few hours with
steering flow toward the east at 10-15 mph so storms will push
back across portions of the east coast this evening. A few strong
storms are expected with frequent lightning strikes and gusty
winds up to 45 mph.

Monday-Thursday (previous)...Mid level ridge will build NW from
S FL and the Bahamas Mon morning into the eastern GOMEX/FL
peninsula early Tue, then build north and expand E-W across
southern tier of the CONUS from NM/TX to the western Atlantic
ocean through Thu. At the surface a cool front will sag southward
across the SE seaboard, stalling and washing out across GA/SC and
the adjacent western Atlantic Mon night-Tue. The FL peninsula
will lie within an induced weak trough on Wed, between high
pressure centers over the GOMEX and western Atlantic. By Thu, the
Atlantic high cell will strengthen and build westward, placing
ECFL in a developing SE flow along its western flank.

Lingering moisture coupled with westerly flow will produce scattered
(40-50 pct POPs) mainly afternoon convection moving from W-E across
the peninsula along/ahead of the WCSB. A gradual drying trend ensues
from Tue onward trending from scattered (30 coast/40 inland) diurnal
convection Tue to isold (20) by Thu. Max temps will warm in the L90s
along the coast and M90s for the interior with U90s for some areas
Wed-Thu as the suppressive effects of the strong ridge to the north
(subsidence induced drying/warming resulting in fewer clouds/full
sun most areas) become even more pronounced. With increasing temps
will come higher heat indices, reaching 104 to 107 mid week,
including the 4th of July.

Friday-Sunday (previous)...The 30/00Z runs of the ECM/CMC show a
more robust and slightly more northward track of a mid level
inverted trough which moves westward underneath the strong
southern CONUS- western Atlantic ridge Thursday night through
Friday night. This feature is accompanied by a surge in higher
PWAT air in the guidance, which would mean significantly higher
POPs than what was being carried (20-30). Have bumped POPs up to
30 north/50 south out of respect for this trend in the non-GFS
guidance. Mid level ridging builds back into Florida behind this
feature by next weekend, which would bring rain chances back down,
along with slightly hotter temps.

&&

.AVIATION...
East coast sea breeze has pushed past coastal terminals as of 18Z
and will continue motion inland through the afternoon. Iso/sct
SHRA/TSRA along the Gulf Coast moving eastward will eventually
collide with sea breeze over interior terminals after 20Z, then
pushing toward coastal sites in the late afternoon/evening.
MVFR/IFR conditions in storms will clear the area prior to midnight,
with offshore flow returning overnight.

&&

.MARINE...
Offshore flow will resume after sunset once the sea breeze
circulation dissipates, becoming west 10-14 knots after midnight.
A few strong storms may push offshore this evening following
boundary collisions on the east side of the peninsula. Similar
scenario Monday with offshore flow turning onshore near the coast.
Wind direction will be out of the NW in the morning prior to sea
breeze development. Scattered storms should push off the mainland
late in the day.

Winds slacken Tue as the surface trough to the north washes out,
followed by winds backing to southerly Wed, then freshening
slightly out of the SE Thu, on the western flank of the
strengthening Atlantic ridge. Seas will remain 2FT or a little
less near shore, and 2-3FT offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  92  76  92 /  30  40  20  30
MCO  74  92  77  94 /  40  30  20  40
MLB  73  90  77  90 /  30  40  20  30
VRB  72  91  75  92 /  30  40  20  30
LEE  75  92  76  94 /  30  20  10  40
SFB  75  93  76  94 /  40  40  20  40
ORL  75  92  77  94 /  40  30  20  40
FPR  72  92  75  92 /  20  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Glitto/Smith
Hazardous weather outlook, Jun 30, 12:00 PM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1200 PM EDT Sun Jun 30 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010000-
Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
1200 PM EDT Sun Jun 30 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and storms will develop along both the east and
west coast sea breeze boundaries with boundary collisions focusing
on east central Florida late this afternoon and early this evening.
Storm motion will be toward the East at 10 to 15 mph. A few strong
storms will be possible, producing frequent lightning strikes,
strong wind gusts up to 45 mph, and locally heavy rainfall up to 2
inches in a short period of time.

.RIP CURRENT IMPACT...
A Moderate Risk of rip currents will exist along the beaches of
east central Florida today. Greatest threat of rip currents will
occur through 4 PM this afternoon due to tidal effects. Always swim
near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered showers and storms will develop across the area this
afternoon and move eastward up to 10 to 15 mph. A few strong storms
will be possible, producing wind gusts 35 to 40 knots over inland
lakes and across the intracoastal and nearshore waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered afternoon showers and storms expected again tomorrow,
with coverage gradually decreasing through mid week as drier air
moves into the region. Main storm threats will be dangerous
lightning strikes, gusty winds and locally heavy rainfall.

Less clouds and rainfall will produce hotter temperatures mid week.
Peak Heat Indices are expected to climb to 104 to 107 on Wednesday
and Thursday afternoons.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Kelly/Weitlich

In the hours before

Special weather statement, Jun 30, 5:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
557 PM EDT Sun Jun 30 2019

FLZ053-054-058-302300-
Okeechobee FL-Osceola FL-Indian River FL-
557 PM EDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...WESTERN INDIAN RIVER
AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 700 PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 9 miles northwest of Basinger, moving
east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Okeechobee, Basinger, Blue Cypress Lake and Fort
Drum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2716 8071 2721 8079 2720 8083 2715 8087
      2722 8095 2723 8099 2730 8100 2730 8103
      2733 8105 2736 8103 2738 8107 2739 8112
      2745 8115 2749 8120 2755 8121 2760 8114
      2766 8113 2783 8121 2782 8068 2712 8068
TIME...MOT...LOC 2157Z 271DEG 19KT 2753 8109

Smith
Special weather statement, Jun 30, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Sun Jun 30 2019

FLZ047-054-302315-
Southern Brevard County FL-Indian River FL-
621 PM EDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 715 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Indian River Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2806 8080 2806 8053 2774 8038 2775 8079
TIME...MOT...LOC 2221Z 304DEG 13KT 2792 8065

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:57 PM EDTSpecial Weather StatementMLBOkeechobee63 min
Jun 30, 7:00 PM EDTSpecial Weather StatementMLBIndian River60 min
Jun 30, 7:23 PM EDTSpecial Weather StatementMLBBrevard67 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.